Alert archive / California / Small Craft Advisories in 2017

Small Craft Advisory 9, NWS San Diego, CA

March 26, 2017

NWS San Diego, CA issued this small craft advisory at Mar 26, 2017, 1:43 AM PDT. It took effect at Mar 26, 2017, 5:00 PM PDT. It was in force for 45 hr.

The area

The counties it named.

The facts

Issued
Mar 26, 2017, 1:43 AM PDT (08:43 UTC)
In effect from
Mar 26, 2017, 5:00 PM PDT
Expired
Mar 28, 2017, 1:35 PM PDT
In force
45 hr
Issued by
NWS San Diego, CA

The text

As transmitted.

672 
WHUS76 KSGX 260843
MWWSGX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE SAN DIEGO CA
143 AM PDT SUN MAR 26 2017

...SMALL CRAFT ADVISORY IN EFFECT THIS AFTERNOON THROUGH TUESDAY...

.A LOW PRESSURE TROUGH MOVING INLAND ACROSS CALIFORNIA WILL BRING
STRONG WINDS AND ROUGH SEAS THIS AFTERNOON THROUGH TUESDAY..

PZZ750-775-262100-
/O.NEW.KSGX.SC.Y.0009.170327T0000Z-170329T0300Z/
COASTAL WATERS FROM SAN MATEO POINT TO THE MEXICAN BORDER AND OUT
TO 30 NM-
WATERS FROM SAN MATEO POINT TO THE MEXICAN BORDER EXTENDING 30 TO
60 NM OUT INCLUDING SAN CLEMENTE ISLAND-
143 AM PDT SUN MAR 26 2017

...SMALL CRAFT ADVISORY IN EFFECT FROM 5 PM THIS AFTERNOON TO
8 PM PDT TUESDAY...

THE NATIONAL WEATHER SERVICE IN SAN DIEGO HAS ISSUED A SMALL
CRAFT ADVISORY, WHICH IS IN EFFECT FROM 5 PM THIS AFTERNOON TO
8 PM PDT TUESDAY. 

* WINDS...WEST NORTHWEST GUSTING 20 TO 25 KNOTS IN THE OUTER
  WATERS THIS AFTERNOON...SPREADING INTO THE INNER WATERS ON
  MONDAY. WINDS INCREASE MONDAY AFTERNOON THROUGH MONDAY NIGHT
  WITH GUSTS 25 TO 30 KNOTS IN THE OUTER WATERS AND GUSTS TO
  AROUND 27 KNOTS IN THE INNER WATERS.

* WAVES/SEAS...COMBINED SEAS 7 TO 10 FT THIS AFTERNOON THROUGH
  MONDAY MORNING...BECOMING 10 TO 12 FT MONDAY NIGHT THROUGH EARLY
  TUESDAY MORNING.

* OUTLOOK...WINDS AND SEAS SUBSIDE TUESDAY AFTERNOON.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

12
7 follow-up statements
916 
WHUS76 KSGX 261852
MWWSGX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE SAN DIEGO CA
1152 AM PDT SUN MAR 26 2017

...SMALL CRAFT ADVISORY IN EFFECT THIS AFTERNOON THROUGH
EARLY TUESDAY EVENING...

.A LOW PRESSURE TROUGH MOVING INLAND ACROSS CALIFORNIA WILL BRING
STRONG WINDS AND ROUGH SEAS THIS AFTERNOON THROUGH EARLY 
TUESDAY EVENING. 25 KT GUSTS ARE LIKELY IN THE OUTER WATERS
TONIGHT AND THEN 25 TO 30 KT GUSTS WILL SPREAD INTO THE INNER
WATERS AS WELL ON MONDAY. THESE WINDS...IN ADDITION TO STEEP SEAS
NEAR OR ABOVE 10 FEET...WILL RESULT IN CONDITIONS HAZARDOUS TO
SMALL CRAFT. LOCALLY STRONG AND GUSTY NORTHWEST WINDS LIKELY TO 
CONTINUE DURING THE DAY TUESDAY BEFORE CONDITIONS IMPROVE TUESDAY 
NIGHT. 

PZZ750-270500-
/O.EXT.KSGX.SC.Y.0009.170327T2000Z-170329T0300Z/
COASTAL WATERS FROM SAN MATEO POINT TO THE MEXICAN BORDER AND OUT
TO 30 NM-
1152 AM PDT SUN MAR 26 2017

...SMALL CRAFT ADVISORY NOW IN EFFECT FROM 1 PM MONDAY TO 8 PM
PDT TUESDAY...

* WINDS...NORTHWEST 15 TO 20 KNOTS GUSTING 25 TO 30 KT BY MONDAY
  AFTERNOON. WINDS TEMPORARILY WEAKENING LATE MONDAY NIGHT BEFORE
  STRENGTHENING AGAIN TUESDAY AFTERNOON.

* WAVES/SEAS...COMBINED SEAS 7 TO 12 FEET MONDAY NIGHT THROUGH EARLY
  TUESDAY MORNING...FALLING TO 5 TO 8 FEET TUESDAY AFTERNOON.

* OUTLOOK...WINDS AND SEAS SUBSIDE TUESDAY NIGHT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

PZZ775-270500-
/O.CON.KSGX.SC.Y.0009.170327T0000Z-170329T0300Z/
WATERS FROM SAN MATEO POINT TO THE MEXICAN BORDER EXTENDING 30 TO
60 NM OUT INCLUDING SAN CLEMENTE ISLAND-
1152 AM PDT SUN MAR 26 2017

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 5 PM THIS
AFTERNOON TO 8 PM PDT TUESDAY...

* WINDS...NORTHWEST WINDS INCREASING TO 15 TO 20 KNOTS WITH GUSTS
  TO 25 KNOTS TONIGHT...THEN 15 TO 25 KNOTS GUSTING TO 30 KNOTS
  MONDAY AFTERNOON AND EVENING. WINDS SLIGHTLY WEAKER ON TUESDAY 
  BUT STILL LOCALLY STRONG AND GUSTY TO 25 KNOTS.

* WAVES/SEAS...COMBINED SEAS 7 TO 10 FEET TONIGHT...BECOMING 10 
  TO 13 FEET MONDAY NIGHT THROUGH EARLY TUESDAY MORNING...THEN 
  FALLING TO 6 TO 10 FEET TUESDAY AFTERNOON. 

* OUTLOOK...WINDS AND SEAS SUBSIDE TUESDAY NIGHT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

HARRISON
097 
WHUS76 KSGX 270420
MWWSGX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE SAN DIEGO CA
920 PM PDT SUN MAR 26 2017

...SMALL CRAFT ADVISORY THROUGH TUESDAY...

.A LOW PRESSURE TROUGH MOVING ACROSS CALIFORNIA WILL BRING STRONG
NW WINDS OF 25 TO 30 KT AND ROUGH SEAS AROUND 10 FT THROUGH 
TUESDAY. CONDITIONS WILL GRADUALLY IMPROVE BY TUESDAY EVENING.

PZZ775-271300-
/O.CON.KSGX.SC.Y.0009.000000T0000Z-170329T0300Z/
WATERS FROM SAN MATEO POINT TO THE MEXICAN BORDER EXTENDING 30 TO
60 NM OUT INCLUDING SAN CLEMENTE ISLAND-
920 PM PDT SUN MAR 26 2017

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 8 PM PDT
TUESDAY...

* WINDS...STRONG NORTHWEST WINDS WITH GUSTS OF 25 TO 30 KNOTS. 

* WAVES/SEAS...COMBINED SEAS AROUND 10 FEET...GRADUALLY SUBSIDING
  TUESDAY INTO TUESDAY EVENING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

PZZ750-271300-
/O.CON.KSGX.SC.Y.0009.170327T2000Z-170329T0300Z/
COASTAL WATERS FROM SAN MATEO POINT TO THE MEXICAN BORDER AND OUT
TO 30 NM-
920 PM PDT SUN MAR 26 2017

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 1 PM MONDAY TO
8 PM PDT TUESDAY...

* WINDS...STRONG NORTHWEST WINDS WITH GUSTS OF 25 TO 30 KT. 

* WAVES/SEAS...COMBINED SEAS 7 TO 12 FEET...GRADUALLY SUBSIDING
  TUESDAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

JMB
242 
WHUS76 KSGX 270929
MWWSGX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE SAN DIEGO CA
229 AM PDT MON MAR 27 2017

...SMALL CRAFT ADVISORY THROUGH TUESDAY...

.STRONG NORTHWEST WINDS AND BUILDING NORTHWEST SWELL WILL BRING
HAZARDOUS BOATING CONDITIONS TO THE COASTAL WATERS TODAY THROUGH
TUESDAY. WINDS WILL DECREASE EARLY TUESDAY WHILE THE SWELL WILL
MORE SLOWLY DECREASE LATER TUESDAY.

PZZ775-272100-
/O.CON.KSGX.SC.Y.0009.000000T0000Z-170329T0300Z/
WATERS FROM SAN MATEO POINT TO THE MEXICAN BORDER EXTENDING 30 TO
60 NM OUT INCLUDING SAN CLEMENTE ISLAND-
229 AM PDT MON MAR 27 2017

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 8 PM PDT
TUESDAY...

* WINDS...STRONG NORTHWEST WINDS WITH GUSTS OF 25 TO 30 KNOTS.
  ISOLATED GUSTS TO 35 KNOTS.

* WAVES/SEAS...COMBINED SEAS UP TO 12 FEET...GRADUALLY SUBSIDING 
TUESDAY. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

PZZ750-272100-
/O.CON.KSGX.SC.Y.0009.170327T2000Z-170329T0300Z/
COASTAL WATERS FROM SAN MATEO POINT TO THE MEXICAN BORDER AND OUT
TO 30 NM-
229 AM PDT MON MAR 27 2017

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 1 PM THIS
AFTERNOON TO 8 PM PDT TUESDAY...

* WINDS...STRONG NORTHWEST WINDS WITH GUSTS OF 25 TO 30 KT.

* WAVES/SEAS...COMBINED SEAS AROUND 10 FEET...GRADUALLY SUBSIDING
TUESDAY. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

MM
011 
WHUS76 KSGX 272016
MWWSGX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE SAN DIEGO CA
116 PM PDT MON MAR 27 2017

...SMALL CRAFT ADVISORY THROUGH TUESDAY...

.STRONG NORTHWEST WINDS AND A SHORT PERIOD WESTERLY SWELL WILL 
PRODUCE HAZARDOUS BOATING CONDITIONS THROUGH TUESDAY. THE GUSTY 
WINDS WILL DECREASE LATE TONIGHT AND TUESDAY MORNING BEFORE 
INCREASING AGAIN TUESDAY AFTERNOON. THE SHORT PERIOD SWELL WILL 
CONTINUE THROUGH TUESDAY.

PZZ775-280600-
/O.CON.KSGX.SC.Y.0009.000000T0000Z-170329T0300Z/
WATERS FROM SAN MATEO POINT TO THE MEXICAN BORDER EXTENDING 30 TO
60 NM OUT INCLUDING SAN CLEMENTE ISLAND-
116 PM PDT MON MAR 27 2017

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 8 PM PDT
TUESDAY...

* WINDS...NORTHWEST WINDS 15 TO 25 KT WITH GUSTS TO 30 KNOTS.
  STRONGEST GUSTS NEAR SAN CLEMENTE ISLAND THIS EVENING. WIND
  DECREASING EARLY TUESDAY MORNING...THEN INCREASING AGAIN IN THE
  AFTERNOON AND EVENING. 

* WAVES/SEAS...COMBINED SEAS 10 TO 12 FEET...GRADUALLY SUBSIDING
  TUESDAY EVENING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

PZZ750-280600-
/O.CON.KSGX.SC.Y.0009.000000T0000Z-170329T0300Z/
COASTAL WATERS FROM SAN MATEO POINT TO THE MEXICAN BORDER AND OUT
TO 30 NM-
116 PM PDT MON MAR 27 2017

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 8 PM PDT
TUESDAY...

* WINDS...NORTHWEST WINDS 15 TO 20 KT WITH GUSTS TO 25 KT. WINDS
  DECREASING TONIGHT BEFORE INCREASING AGAIN TUESDAY AFTERNOON.

* WAVES/SEAS...COMBINED SEAS 8 TO 10 FEET...GRADUALLY SUBSIDING
  TUESDAY EVENING. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

MOEDE
907 
WHUS76 KSGX 280440
MWWSGX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE SAN DIEGO CA
940 PM PDT MON MAR 27 2017

...SMALL CRAFT ADVISORY THROUGH TUESDAY...

.GUSTY NORTHWEST WINDS AND A SHORT PERIOD WEST-NORTHWEST SWELL 
WILL PRODUCE HAZARDOUS BOATING CONDITIONS THROUGH TUESDAY. WINDS 
WILL DECREASE LATE TONIGHT AND TUESDAY MORNING BEFORE INCREASING 
AGAIN TUESDAY AFTERNOON. THE SHORT PERIOD SWELL WILL CONTINUE 
THROUGH TUESDAY.

PZZ750-775-281300-
/O.CON.KSGX.SC.Y.0009.000000T0000Z-170329T0300Z/
COASTAL WATERS FROM SAN MATEO POINT TO THE MEXICAN BORDER AND OUT
TO 30 NM-
WATERS FROM SAN MATEO POINT TO THE MEXICAN BORDER EXTENDING 30 TO
60 NM OUT INCLUDING SAN CLEMENTE ISLAND-
940 PM PDT MON MAR 27 2017

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 8 PM PDT
TUESDAY...

* WINDS...NORTHWEST WINDS 15 TO 25 KT WITH GUSTS TO 30 KNOTS.
  STRONGEST WINDS NEAR SAN CLEMENTE ISLAND THIS EVENING. WIND
  DECREASING EARLY TUESDAY MORNING...THEN INCREASING TO 20 TO 25
  KT IN THE AFTERNOON AND EVENING. 

* WAVES/SEAS...COMBINED SEAS 8 TO 10 FEET WITH A DOMINANT PERIOD
  OF 7-8 SECONDS. SEAS LOWERING TUESDAY EVENING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

SS
180 
WHUS76 KSGX 280902
MWWSGX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE SAN DIEGO CA
202 AM PDT TUE MAR 28 2017

...SMALL CRAFT ADVISORY TODAY...

.GUSTY NORTHWEST WINDS AND A SHORT PERIOD WEST-NORTHWEST SWELL
WILL PRODUCE HAZARDOUS BOATING CONDITIONS TODAY. WINDS WILL 
DECREASE THIS MORNING BEFORE INCREASING AGAIN THIS AFTERNOON.

PZZ750-775-282100-
/O.CON.KSGX.SC.Y.0009.000000T0000Z-170329T0300Z/
COASTAL WATERS FROM SAN MATEO POINT TO THE MEXICAN BORDER AND OUT
TO 30 NM-
WATERS FROM SAN MATEO POINT TO THE MEXICAN BORDER EXTENDING 30 TO
60 NM OUT INCLUDING SAN CLEMENTE ISLAND-
202 AM PDT TUE MAR 28 2017

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 8 PM PDT THIS
EVENING...

* WINDS...NORTHWEST WINDS 15 TO 25 KT. STRONGEST WINDS IN THE
  OUTER WATERS THIS AFTERNOON AND EARLY EVENING.

* WAVES/SEAS...COMBINED SEAS 8 TO 10 FEET WITH A DOMINANT PERIOD
  AROUND 8 SECONDS. SEAS LOWERING DURING THE DAY. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

MM
290 
WHUS76 KSGX 282035
MWWSGX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE SAN DIEGO CA
135 PM PDT TUE MAR 28 2017

PZZ750-775-282145-
/O.CAN.KSGX.SC.Y.0009.000000T0000Z-170329T0300Z/
COASTAL WATERS FROM SAN MATEO POINT TO THE MEXICAN BORDER AND OUT
TO 30 NM-
WATERS FROM SAN MATEO POINT TO THE MEXICAN BORDER EXTENDING 30 TO
60 NM OUT INCLUDING SAN CLEMENTE ISLAND-
135 PM PDT TUE MAR 28 2017

...SMALL CRAFT ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN SAN DIEGO HAS CANCELLED THE SMALL
CRAFT ADVISORY. 

WINDS AND SEAS WILL CONTINUE TO GRADUALLY SUBSIDE ACROSS THE AREA
AND ARE BELOW 10 FEET ALONG WITH WIND GUSTS PREVAILING AT LESS 
THAN 20 KNOTS. AS SUCH, THE SMALL CRAFT ADVISORY HAS BEEN 
CANCELLED. 

$$

GREGORIA

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS San Diego, CA wrote its last area forecast discussion before this small craft advisory went out at Mar 25, 9:27 PM PDT, 4 hours 16 minutes earlier.

Area forecast discussion, Mar 25, 9:27 PM PDT, 4 hours 16 minutes before
Area Forecast Discussion
National Weather Service San Diego CA
927 PM PDT Sat Mar 25 2017

.SYNOPSIS...
A low pressure trough passing to the north will bring more clouds,
gusty winds, and isolated showers through late this evening. A
repeat performance is expected on Monday as another system passes by
just to the north. Just a little precipitation is expected from both
systems. A break between the two should ensure fair and dry
conditions on Sunday. Strong winds are possible across the mountains
and deserts from Monday afternoon through Tuesday morning as the
second system digs southeast across Arizona. Dry and warmer after
Monday under a weak high pressure ridge aloft. Later in the week, a
stronger storm system could impact the region but confidence is low
regarding impact.

&&

.DISCUSSION...FOR EXTREME SOUTHWESTERN CALIFORNIA INCLUDING ORANGE...
SAN DIEGO...WESTERN RIVERSIDE AND SOUTHWESTERN SAN BERNARDINO
COUNTIES...

...Evening update...

Cool and mostly cloudy conditions this evening with a few showers
redeveloping in the brisk NW flow in the wake of a weak upper level
trough that is now moving through Arizona. These showers are very
small but have produced a few reports of measurable rain along the
coast. Expect the showers to flare up for the next couple of hours
and then dissipate after midnight. Some weak ridging should ensure
Sunday is mild and dry. Another weak upper level trough will bring
another chance of showers on Monday and cooler conditions with a
renewed deeper marine layer and strong onshore winds. No significant
updates were made this evening to the ongoing forecast database.

...Previous forecast discussion issued at 111 PM PDT...

Satellite imagery at 1 PM PDT still indicated extensive cloud cover
offshore, over the CA Bight, drifting east. Echoes had diminished on
NWS Radar though. Farther east, clouds were scattered to broken
along and west of the mts with mostly clear skies over the deserts.
Surface pressure gradients were running 5-6 MBS onshore to the
deserts with a modest onshore trend. Peak westerly wind gusts were 35
to 45 MPH in wind-prone desert pass areas, with more widespread and
20 to 25 MPH gusts across the deserts.

Isolated showers are possible through this evening, especially along
the coastal slopes, Otherwise, it will be partly cloudy with winds
subsiding overnight in the mts/deserts.

A weak low pressure trough will be moving east tonight, followed by
weak ridging aloft on Sunday. This will bring fair and slightly
warmer weather on Sunday, after morning marine clouds clear, with
light winds. Another trough will follow on Monday and looks like it
will be strengthening as it passes into AZ Mon night. This could
result in strong west to northerly winds over the mts and deserts
from late Mon into early Tue. The models are developing a few light
showers as well, however they should mainly affect the coastal
slopes of the mts, and little accumulation is expected.

Current indications from our hires WRF are winds will increase over
the mts/deserts on Monday, Peak late Monday and Monday night, then
slowly decrease on Tue morning. Peak wind gusts of 65 to 75 MPH are
possible over sparsely populated northeast sections of the Coachella
Valley early Tue morning, but gusts to around 60 MPH look possible
below the Cajon Pass as well Tue morning. These are wind-prone areas
so impacts are questionable, but blowing dust and sudden cross winds
could pose a significant hazard for travelers through the desert Mon
night/Tue. A high Wind Warning and/or Advisory will likely be
needed for these areas.

Another weak ridge is forecast to build SE across CA on Tue/Wed with
fair skies, lighter winds and warmer days. Following the ridge will
be another digging short-wave trough. This one has proved to be
problematic for numerous model runs now. The track has been flip-
flopping with some model runs suggesting stronger digging to the SW.
This could bring light precip to the region and very strong onshore
winds across the coastal waters, mts/deserts Thu/Thu night. It would
also be much cooler than currently forecast on Fri. Before
suggesting any impact this storm may have across SoCal, more
consistent model performance is needed to build confidence.

&&

.AVIATION...
260400Z...Multiple low cloud bases, ranging from 1700-4500 ft MSL,
will continue overnight mainly over and west of the mountains. An
isolated -SHRA is possible this evening, however confidence is
increasing that most areas will remain dry. VIS will lower to 1 SM
or less where low clouds near higher terrain. VFR conditions are
expected by late Sun morning.

&&

.MARINE...
West-northwest wind gusts near 20 kt will continue through this
evening over portions of the outer waters. Northwest winds will
restrengthen Sunday night through early Tuesday as another system
passes across the region. Gusts to 25-30 kt are possible late
Monday, in addition to combined seas rising to near or above 10 ft.
This will likely result in hazardous conditions for small craft
Monday through early Tuesday. Conditions improve late Tuesday.

&&

.BEACHES...
West-northwest swells from around 285-290 degrees will create
elevated surf of 3-6 feet Sunday through most of next week. This
will be accompanied by an increased risk of strong rip currents
through the period.

&&

.SKYWARN...
Skywarn activation is not requested. However weather spotters are
encouraged to report significant weather conditions.

&&

.SGX WATCHES/WARNINGS/ADVISORIES...
CA...None.
PZ...None.

&&

PUBLIC...JAD/JMB
AVIATION/MARINE/BEACHES...JJT

The office that day

Everything else NWS San Diego, CA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 26, 1:55 PM PDTWind AdvisorySGXOrange, Riverside, San Bernardino, San Diego48 hr

Nearby

Small Craft Advisories in California, 2017Every small craft advisory in 2017

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.